Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 23, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 8, 2008, 4:08 PM CDT for Henderson County, Kentucky. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2008, 4:08 PM CDT (21:08 UTC)
- Expired
- May 8, 2008, 5:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 8, 1:58 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 8, 1:58 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 158 PM CDT THU MAY 8 2008 .DISCUSSION... TYPICALLY ACTIVE SPRING TIME PATTERN WILL CONTINUE THROUGH NEXT WEEK. RATHER FLAT ZONAL FLOW THROUGH THE WEEKEND WILL TRANSITION TO A HIGHLY AMPLIFIED WESTERN RIDGE/EASTERN TROUGH PATTERN LATER NEXT WEEK. THROUGH THE WEEKEND...A SERIES OF LOW AMPLITUDE 500 MB SHORTWAVES WILL MOVE EAST ACROSS THE MID/UPPER MISSISSIPPI VALLEY. THE FIRST IN THE SERIES OF SHORTWAVES WAS CROSSING OUR REGION THIS AFTERNOON. A WEAK COLD FRONTAL BOUNDARY EXTENDED FROM THE LOWER WABASH VALLEY...SOUTHWEST ACROSS THE OZARK FOOTHILLS OF SE MISSOURI EARLY THIS AFTERNOON. AS THE MID LEVEL SHORTWAVE OUTRUNS THIS FRONT THIS EVENING...LITTLE IN THE WAY OF PRECIPITATION IS EXPECTED TO ACCOMPANY THE FRONT. EXTENSIVE BREAKS IN THE CLOUD COVER WILL FAVOR SOME INSTABILITY SHOWERS AND ISOLATED THUNDER UNTIL NOCTURNAL COOLING/STABILIZATION OCCURS AFTER 00Z. THE WEAK FRONT WILL BECOME NEARLY STATIONARY OR RETURN SLOWLY NORTH ACROSS TENNESSEE ON FRIDAY. AT 850 MB...AN EAST TO WEST ORIENTED TROUGH WILL EXTEND FROM CENTRAL ILLINOIS ACROSS NRN MISSOURI. SHOWERS AND SCATTERED STORMS ARE LIKELY TO DEVELOP FRIDAY AS A WEAK 500 MB SHORTWAVE MOVES EAST THROUGH THE MID/UPPER MISSISSIPPI VALLEY. RELATIVELY STABLE LOW LEVELS FOR THIS TIME OF YEAR WILL BE A LIMITING FACTOR FOR CONVECTIVE DEVELOPMENT...ESPECIALLY WITH THE SURFACE FRONT TO THE SOUTH OF KENTUCKY. WEAK SURFACE HIGH PRESSURE WILL BUILD EAST ACROSS THE MID AND UPPER MISSISSIPPI VALLEY LATE FRIDAY NIGHT AND EARLY SATURDAY...FOLLOWED BY A SOMEWHAT STRONGER SYSTEM FOR SATURDAY NIGHT AND SUNDAY. 12Z GFS/00Z ECMWF ARE IN GENERAL AGREEMENT THAT A SURFACE LOW WILL DEEPEN AS IT TRACKS NORTHEAST ACROSS THE MIDWEST SATURDAY NIGHT AND SUNDAY. 12Z GFS ENSEMBLE MEAN REPRESENTS A GOOD CONSENSUS OF RECENT MODEL RUNS. SURFACE LOW SHOULD TRACK ROUGHLY ALONG THE INTERSTATE 44 CORRIDOR TO KSTL AREA SATURDAY NIGHT. THE ASSOCIATED SURFACE COLD FRONT WILL SWEEP EAST ACROSS SE MISSOURI SATURDAY EVENING...AND THE LOWER OHIO VALLEY LATE AT NIGHT. GIVEN THE TIMING OF THE FRONTAL PASSAGE DURING THE COOLER NIGHTTIME HOURS...INSTABILITY SHOULD BE A LIMITING FACTOR FOR STORMS. THE STRENGTH OF THE LOW LEVEL JET DOES NOT APPEAR SUFFICIENT TO OVERCOME THE EFFECTS OF NOCTURNAL STABILIZATION. 09Z SREF MEAN INDICATES A STRONGLY VEERED 850 MB FLOW WEAKENING TO 20 KNOTS OR LESS OVERNIGHT. FAIRLY WIDESPREAD COVERAGE OF SHOWERS/STORMS IS EXPECTED AS THE 500 MB SHORTWAVE DIGS SOUTHEAST TOWARD THE OHIO VALLEY. A MORE HIGHLY AMPLIFIED UPPER FLOW PATTERN IS EXPECTED EARLY NEXT WEEK. DEEP LAYER RIDGE WILL CROSS THE FORECAST AREA MONDAY...ACCOMPANIED BY SEASONABLY COOL AND DRY AIR. A DEEP MID LEVEL TROUGH IS FORECAST TO DEVELOP OVER THE MISSISSIPPI VALLEY BY THURSDAY...THEN POSSIBLY CLOSE OFF OVER THE EASTERN STATES. TIMING AND LOCATION DIFFERENCES AT THIS TIME RANGE ARE STILL FAIRLY LARGE. EVEN SO...A PRECIPITATION EVENT APPEARS LIKELY AS THE DEEPENING TROUGH APPROACHES TUESDAY NIGHT AND WEDNESDAY. MODELS VARY WITH THE SURFACE PRESSURE PATTERN. 12Z GFS ENSEMBLE MEAN LOOKS REASONABLE IN TAKING A SURFACE LOW EAST ACROSS MISSOURI/ILLINOIS/INDIANA WEDNESDAY AND WEDNESDAY NIGHT. THOUGH MODEL DIFFERENCES ARE LARGE CONCERNING THE SURFACE PRESSURE PATTERN...THE HIGHLY AMPLIFIED AND STRONG UPPER LEVEL FLOW SUGGESTS AT LEAST A SLIGHT POTENTIAL FOR SEVERE WEATHER ALONG AND AHEAD OF THE COLD FRONT WITH THIS SYSTEM. && .AVIATION... EXPECT MAINLY VFR TO MVFR CEILINGS FOR THE REMAINDER OF THE AFTERNOON INTO EARLY TONIGHT AS SFC LOW MOVES EAST THROUGH WRN KY. COULD BE A STRAY AFTERNOON THUNDERSTORM MOVING BY/NEAR ANY TAF SITE BEFORE THE SYSTEM MOVES EAST OF THE REGION EARLY THIS EVENING. AFTER THE LOW PASSES...MAY HAVE TO CONTEND WITH SOME LOW STRATUS DEVELOPING LATER IN THE EVENING OR EARLY FRI MORNING BEFORE SUNRISE. WINDS WILL SHIFT FROM SOUTH TO NORTH LATER THIS AFTERNOON...THEN DIE OFF LATER TONIGHT. COULD RESULT IN PATCHY FOG...BUT THINK CLOUDS WOULD PRECLUDE DENSE FOG DEVELOPMENT LATER TONIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...MY AVIATION...GM
Hazardous weather outlook, May 8, 7:29 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 729 AM CDT THU MAY 8 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 729 AM CDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE QUAD STATE REGION TODAY AS A LOW PRESSURE SYSTEM TRACKS OVERHEAD. AN ISOLATED SEVERE STORM OR TWO CANNOT BE RULED OUT IN WESTERN KENTUCKY DOWN NEAR THE TENNESSEE BORDER. DAMAGING WIND GUSTS AND PENNY SIZED HAIL WOULD BE THE MAIN HAZARDS WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE QUAD STATE SATURDAY NIGHT AS A WARM FRONT LIFTS NORTH INTO THE REGION. AT THIS TIME...LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN STORM HAZARDS. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT AT THIS TIME. OTHERWISE...SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED BETWEEN FRIDAY AND NEXT WEDNESDAY...ESPECIALLY SATURDAY NIGHT...AND THEN AGAIN TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN SOUTHWEST KENTUCKY TODAY...THEN OVER THE ENTIRE QUAD STATE REGION SATURDAY NIGHT INTO EARLY SUNDAY MORNING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:17 AM CDT | River Flood Warning | PAH | Wayne, White | 11 hr |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.